Florida, 2007Lightning Strike in Florida, July 24, 2007
July 24, 2007 · NWS MOB · 1 event in 1 county or zone
Lightning struck a house in northwest Florida causing significant damage.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $15,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Lightning struck a house in northwest Florida causing significant damage.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before the first event at Jul 24, 3:42 AM CST, 1 hour 48 minutes earlier.
Area forecast discussion, Jul 24, 3:42 AM CST, 1 hour 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
442 AM CDT TUE JUL 24 2007
.SYNOPSIS...FOR THE CURRENT FORECAST...SAME OLE STORY...DIFFERENT
DAY...WITH UPPER LOW OVER THE PA/OH BORDER...EMBEDDED IN UPPER LEVEL
TROUGH STRETCHING FROM HUDSON BAY TO THE BAY OF CAMPECHE AND ITS
EVOLUTION PROVIDING THE PARTICULARS FOR THE CURRENT FORECAST. FIRST
THINGS FIRST...TAKING A LOOK AT THE CURRENT UPPER AIR ANALYSIS...IN
ADDITION TO THE UPPER LOW/TROUGH OVER THE EASTERN CONUS/CA...HIGH
PRESSURE WAS CENTERED OVER SD...WITH RIDGE-LINES STRETCHING NORTH
OVER THE CA PLAINS...AND SSW OVER THE DESERT SW AND WESTERN MEX. IN
THE LOWER LEVELS OF THE ATMOSPHERE...A SURFACE LOW WAS ANALYZED OVER
SE LA/MS COASTAL WATERS...WITH HIGH PRESSURE STRETCHING WEST OVER THE
EASTERN CONUS. PRECIP H20 LEVELS HAVE REBOUNDED A BIT...BUT LOOKING
AT LAST EVENINGS UPPER AIR RUNS...LEVELS REPORTED BY NEIGHBORING
STATIONS ARE ONLY ABOUT 80-90% OF SEASONAL.
&&
.SHORT TERM (TODAY THROUGH TONIGHT)...AN AREA OF LOW PRESSURE
CENTERED NEAR BAY SAINT LOUIS WILL VERY SLOWLY LIFT TO THE NORTHWEST
OVER THE NEXT 24 HOURS...AS AN ASSOCIATED WEST-EAST ORIENTATED
BOUNDARY MOVES NORTHWARD ACROSS THE FORECAST AREA. NUMEROUS SHOWERS
AND THUNDERSTORMS PRESENTLY ONGOING TO THE EAST OF THE LOW ACROSS
SOUTHWEST ALABAMA AND THE WESTERN FLORIDA PANHANDLE. THESE BANDS OF
HEAVY RAIN WILL GRADUALLY MOVE FURTHER INLAND THROUGHOUT THE
DAY...WHILE INDIVIDUAL THUNDERSTORMS MOVE NORTH-NORTHWEST AT 15 TO
20 MPH. A MOIST SOUTHEAST FLOW FEEDING INTO THE COMPLEX...WITH
PRECIPITABLE WATER VALUES NEAR 2 INCHES...WILL PROVIDE SOME AREAS
WITH UP TO TWO INCHES OF RAIN AN HOUR. FREQUENT CLOUD TO GROUND
LIGHTNING WILL ACCOMPANY THE STRONGEST STORMS. WENT ABOUT 10-20%
HIGHER THEN MAV GUIDANCE AS FAR AS PRECIP CHANCES GO DUE TO CURRENT
TRENDS. THE SHOWER AND THUNDERSTORM COVERAGE WILL EXPAND TO THE
INLAND AREAS THROUGHOUT THE DAY. THE PRECIPITATION COVERAGE IS
EXPECTED TO DECREASE IN THE EVENING TO AN ISOLATED COVERAGE AS THE
BOUNDARY LIFTS NORTH OF THE FORECAST AREA...BUT SCATTERED COVERAGE
COULD RETURN AFTER MIDNIGHT ALONG THE BEACHES. /22
THIS AFTERNOONS WET MICROBURST RISK IS LOW
.LONG TERM (WEDNESDAY ON)...CURRENT GUIDANCE IS STILL CONSISTENT IN
MEANDERING THE NE UPPER LOW NW TO OVER MI THROUGH THURSDAY. FROM
THERE...GUIDANCE IS ADVERTISING THE LOW SWINGING EAST AS A SHORTWAVE
SWINGING AROUND AN UPPER LOW NEAR HUDSON BAY. THE UPPER TROUGH
STRETCHING SW FROM THE UPPER LOW FILLS A BIT...SHIFTING NW WITH THE
UPPER LOW AND ALLOWING UPPER LEVEL HIGH PRESSURE TO MOVE OVER THE
GULF OF MEX BY SUNRISE FRIDAY. SURFACE HIGH PRESSURE BUILDS WEST OVER
THE NORTHERN GULF COAST THROUGH THE SAME PERIOD.
ENSEMBLE GUIDANCE CONTINUES TO HINT AT AN INCREASE IN THE SPREAD OF
THE POPS DAY THREE...THURSDAY IN THIS CASE...WITH HOW MUCH THE NW-ERN
END OF THE NOW SOUTHERN/CENTRAL US PLAINS TROUGH GETS SHIFTED BY THE
NE-ERN UPPER LOW. OP GFS IS QUICKER THAN THE ENSEMBLE
MEAN...RESULTING IN POPS IN THE DRIER END OF GUIDANCE SOLUTIONS. HAVE
BUMPED POPS UP A BIT FOR THURSDAY AS A RESULT.
FOR FRIDAY ON...SERIES OF UPPER DISTURBANCES RE-DIG THE HUDSON BAY TO
MEX UPPER TROUGH...AND A SURFACE FRONT PUSHING TO OVER THE TENN
RIVER VALLEY BY THE END OF THE WEEKEND...THEN NORTHERN MS/AL/GA BY
TUESDAY.
&&
.MARINE...AN AREA OF LOW PRESSURE CENTERED NEAR BAY SAINT LOUIS WILL
VERY SLOWLY LIFT TO THE NORTHWEST OVER THE NEXT 24 HOURS...AS AN
ASSOCIATED WEST-EAST ORIENTATED BOUNDARY NEAR THE COAST MOVES
ONSHORE TODAY. MODERATE WIND FLOW WILL PRIMARILY BE FROM THE SOUTH
OR SOUTHEAST TODAY...BUT GRADUALLY DIMINISH TONIGHT AS THE LOW MOVES
FARTHER TO THE NORTHWEST. MARINERS OPERATING ACROSS COASTAL
WATERS...AREAS BAYS AND THE INTRACOASTAL WATERWAY CAN EXPECT BRIEF
GUSTY WINDS UP TO 30 KNOTS...FREQUENT CLOUD TO WATER LIGHTNING...AND
PERIODS OF HEAVY RAIN WITH VISIBILITIES REDUCED BELOW 1/2 NM THE
STRONGER STORMS. THE WINDS ARE EXPECTED TO TURN TO THE SOUTHWEST
THROUGH MID WEEK AS THE BOUNDARY LIFTS NORTH OF THE AREA...AND A
RIDGE BECOMES RE-ESTABLISHED ACROSS THE NORTHEAST GULF. /22
&&
.FIRE WEATHER...NOTHING TO NOTE...WITH A LIGHT TO MODERATE ONSHORE
BOUNDARY LAYER FLOW WITH SCATTERED SHOWERS AND THUNDERSTORMS EACH
DAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
MOBILE 88 71 90 72 90 / 60 20 30 20 50
PENSACOLA 85 74 88 74 89 / 60 20 30 20 40
DESTIN 85 75 88 76 89 / 60 30 30 20 30
EVERGREEN 86 68 91 70 91 / 60 20 40 20 40
WAYNESBORO 86 68 92 68 89 / 60 20 30 20 50
CAMDEN 87 70 92 70 92 / 60 20 30 20 40
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...NONE.
&&
22/16
Hazardous weather outlook, Jul 24, 5:15 AM CST, 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
615 AM CDT TUE JUL 24 2007
ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078-
079-251200-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY-
GREENE-STONE-GEORGE-
615 AM CDT TUE JUL 24 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL AND
SOUTHWEST ALABAMA...THE WEST FLORIDA PANHANDLE...INLAND SOUTHEAST
MISSISSIPPI...AND THE COASTAL WATERS FROM PASCAGOULA TO DESTIN.
.DAY ONE...TODAY AND TONIGHT...
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL OCCUR ACROSS
THE OUTLOOK AREA TODAY...BRINGING PERIODS OF HEAVY RAIN THAT COULD
CAUSE SOME PONDING OF WATER ON AREA ROADS. SOME OF THE STRONGER
STORMS COULD PRODUCE GUSTY WINDS UP TO 35 MPH AND FREQUENT DEADLY
LIGHTNING STRIKES.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
SCATTERED THUNDERSTORMS ARE EXPECTED EACH DAY. THE STORMS WILL BE
CAPABLE OF PRODUCING GUSTY WINDS OF 35 MPH AND FREQUENT LIGHTNING
STRIKES.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS
NOT EXPECTED AT THIS TIME.
Lightning, Santa Rosa
- When
- July 24, 5:30 AM CST
- Where
- Santa Rosa County, Navarre
- Property damage
- $15,000
- Reported by
- Emergency Manager
- Coordinates
- 30.400, -86.870
Lightning struck a house near Navarre causing a fire which resulted in significant damage to the home.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding in Arizona, July 24 to 25, 20072 deaths · $20,000 · 5 events
- Flash Flooding and Lightning Strike in Texas, July 24, 20071 death · 2 injured · 15 events
- Rip Current in New Jersey, July 24, 20071 death · 1 event
- Flash Flooding and Damaging Winds in Arizona, July 24, 2007$25,000 · 61 kt wind · 4 events
- Flash Flooding in Utah, July 24, 2007$19,000 · 2 events
- Drought in Virginia, July 24 to 31, 200710 events
- Lightning Strike in Wyoming, July 24, 20071 injured · 1 event
- Hail in Minnesota, July 24, 20071.75 in hail · 9 events
- Drought in Maryland, July 24 to 31, 20074 events
- Flash Flooding and Flood in Texas, July 24 to 28, 20074 events
- Hail and Damaging Winds in Kentucky, July 24, 2007$4,000 · 53 kt wind · 4 events
- Hail and Damaging Wind in Ohio, July 24, 200750 kt wind · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 51406.